Thunderstorm Wind, Grady
- When
- August 17, 5:00 PM CST
- Where
- Grady County, 2 mi SSW of Minco
- Measured
- 52 kt (60 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.283, -97.950
Wind was measured by Oklahoma mesonet.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 17, 2:15 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 315 PM CDT FRI AUG 17 2001 SCATTERED SHOWERS AND THUNDERSTORMS NOW SCATTERED ACROSS OUR AREA WILL COMPLICATE THE FORECAST FOR THIS EVENING. THEY MAY REQUIRE A FEW LAST-SECOND CHANGES TO THE POPS ENUMERATED BELOW. OTHERWISE... HAVE AGAIN MADE RATHER FEW SIGNIFICANT CHANGES TO THE STATUS QUO FORECAST. THE MRF SUGGESTS THE POSSIBILITY OF SOME LESS-THAN-CLEAR WEATHER LATE NEXT WEEK... SO ELECTED TO CALL FRIDAY PARTLY CLOUDY... BUT WILL WAIT FOR SOME MORE CONSISTENCY BEFORE MAKING ANY FURTHER CONCESSIONS TO THE GENERIC CLEAR FORECAST. SINCE OUR NORTHEASTERN ZONES ARE IN A SLIGHT RISK AREA... PLAN TO MAKE SOME REFERENCE TO THAT IN THE ZONE FORECAST. TGIF. FCSTID = XXIII = CMS OKC 69 93 67 94 / 40 30 20 10 HBR 69 94 68 97 / 30 30 20 10 SPS 71 95 70 98 / 30 20 20 10 GAG 63 91 61 94 / 30 20 10 10 PNC 68 92 66 93 / 40 20 10 10 DUA 71 94 69 93 / 60 30 20 10 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-171930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 100 PM CDT FRI AUG 17 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THAT PART OF OKLAHOMA NORTH OF A LINE FROM ALVA TO STILLWATER. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. AN OUTFLOW BOUNDARY...LYING ACROSS THE NORTHERN THIRD OF OKLAHOMA AT NOON...MAY BECOME THE FOCUS FOR ISOLATED THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON. A LARGER SCALE FRONT THAT WAS FORMING OVER THE DAKOTAS AND MINNESOTA WILL APPROACH NORTHERN OKLAHOMA LATE TONIGHT. THIS FRONT WILL BE ASSOCIATED WITH MORE MID-LEVEL SUPPORT FROM A TROUGH MOVING SOUTHEAST FROM NORTHERN COLORADO AND WESTERN NEBRASKA. ALTHOUGH STORMS LATE THIS AFTERNOON ON THE OUTFLOW BOUNDARY ARE EXPECTED TO BE ISOLATED...TEMPERATURES IN THE 90S AND DEWPOINTS IN THE LOWER AND MIDDLE 60S MAY CAUSE A FEW TO PRODUCE SEVERE WIND GUSTS. LATER TONIGHT....AS THE FRONT APPROACHES AND THE UPPER SYSTEM GLANCES OKLAHOMA...GUSTY WINDS AND LARGE HAIL COULD BE ASSOCIATED WITH SOME OF THE STORMS. EMERGENCY MANAGERS AND SPOTTER GROUPS IN THE SLIGHT RISK AREA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND TONIGHT.
The Norman radar (KTLX), 61 km away, was scanning. The volume nearest the first event began at 23:01 UTC.
3 thunderstorm wind. Local standard time, as filed.
Wind was measured by Oklahoma mesonet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2001Every state in 2001This day in weather historyWarnings in Oklahoma, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260138, 5260139, 5260140.